Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 2, NWS San Angelo, TX

March 11, 202619 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 11, 2026, 2:14 AM CDT for 19 counties in Texas. It took effect at Mar 11, 2026, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 2:14 AM CDT (07:14 UTC)
In effect from
Mar 11, 2026, 12:00 PM CDT
Expired
Mar 11, 2026, 6:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 85 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
2317 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-90 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS74 KSJT 110714
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
214 AM CDT Wed Mar 11 2026

TXZ049-054-098-099-113-114-127-128-112300-
/O.NEW.KSJT.WI.Y.0002.260311T1700Z-260311T2300Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of Haskell, Truby, Hamlin, Abilene, Cross
Plains, Dudley, Woodson, Funston, Clyde, Sweetwater, Baird, Irby,
Eula, Throckmorton, Stamford, Tuxedo, Stith, Anson, Albany,
Rotan, and Roby
214 AM CDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS 
EVENING...

* WHAT...North winds 25 to 35 mph with occasional gusts 40 to 45 mph 
  are expected.

* WHERE...Callahan, Fisher, Haskell, Jones, Nolan, Shackelford, 
  Taylor, and Throckmorton Counties.

* WHEN...From Noon today to 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Be aware of cross winds when driving on east-west 
oriented roadways like Interstate 20 and Highways 180 and 380. 
Secure outdoor objects.

&&

$$

19
1 follow-up statement
369 
WWUS74 KSJT 111712
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1212 PM CDT Wed Mar 11 2026

TXZ064>066-071>073-076-139-140-154-155-112300-
/O.EXA.KSJT.WI.Y.0002.000000T0000Z-260311T2300Z/
Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Coleman-
Brown-McCulloch-San Saba-
Including the cities of Hatchel, Live Oak, Indian Creek,
Cherokee, Bronte, Lowake, San Saba, Barnhart, Winters, Rochelle,
Carlsbad, Ozona, Echo, Brownwood, Sterling City, Silver, Valera,
Sanco, Chappel, Fife, Voss, Crews, Paint Rock, Coleman, Voca,
Tennyson, Sherwood, Harkeyville, Benoit, Pumphrey, Fisk, Rowena,
San Angelo, Trickham, Robert Lee, Ballinger, Brady, Eden,
Mertzon, Lohn, Broome, Arden, and Wall
1212 PM CDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...A portion of west central Texas.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

TXZ049-054-098-099-113-114-127-128-112300-
/O.CON.KSJT.WI.Y.0002.000000T0000Z-260311T2300Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of Anson, Truby, Albany, Haskell, Irby,
Cross Plains, Woodson, Dudley, Rotan, Clyde, Roby, Sweetwater,
Tuxedo, Throckmorton, Funston, Baird, Abilene, Stamford, Stith,
Eula, and Hamlin
1212 PM CDT Wed Mar 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Callahan, Fisher, Haskell, Jones, Nolan, Shackelford, 
  Taylor, and Throckmorton Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

MKD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:03 AM CDT, 11 minutes earlier. Its key messages:

  • Strong north winds will follow a cold frontal passage today.
  • Thursday morning lows will be cold, in the mid to upper 30s.
  • Much warmer Friday and Saturday with breezy south to southwest winds.
Area forecast discussion, Mar 11, 2:03 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
203 AM CDT Wed Mar 11 2026

...New SHORT TERM...

.KEY MESSAGES...

- Strong north winds will follow a cold frontal passage today.

- Thursday morning lows will be cold, in the mid to upper 30s.

- Much warmer Friday and Saturday with breezy south to southwest
  winds.

&&

.SHORT TERM...
(Today and tonight)
Issued at 202 AM CDT Wed Mar 11 2026

A lingering area of showers with a few thunderstorms is over the far
eastern and southeastern parts of our area (east of a Cross Plains
to Roosevelt line) at 145 AM. This is in an area of ascent,
associated with an upper trough which currently extends from the
Texas Panhandle to the Big Bend region. This area of convection will
shift east of our area during the morning as the upper trough moves
east across our area. Indications are for a closed low to develop
within the trough as it traverses our area. The upper low and trough
will move over far east Texas by this evening.

Meanwhile in the northern stream an upper trough will move east
across portions of the Midwest today, and associated stronger cold
front will push south across our area. Gusty north winds will
follow this cold frontal passage and continue through the evening.
The strongest winds will be across the Big Country (25-35 mph
with occasional gusts at or above 40 mph). Thus, we are issuing a
Wind Advisory for the Big Country (counties along/north of I-20)
which will be in effect today from Noon to 6 PM. Sunny to partly
cloudy skies are expected today with some patchy cloud cover
shifting south across our area behind the front. After the very
warm temperatures yesterday, today will be comparatively much
cooler with afternoon highs ranging from the upper 60s/near 70
north, to the mid/upper 70s in our far southern counties.

North-northeast winds will diminish tonight as surface high pressure
moves south into the Red River Valley and northwest Texas. With
clear skies, temperatures will be colder tonight with overnight lows
mostly in the mid to upper 30s.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 128 AM CDT Wed Mar 11 2026

Much warmer temperatures expected by Friday and Saturday with
increased/breezy south to southwest winds and 850mb thermal
riding in the area. Highs could potentially reach 90 degrees on
Saturday. An upper trough will deepen into the Midwest on Sunday,
with associated cold front moving south across our area. Expect
windy conditions on Sunday with gusty north-northeast winds
following the frontal passage. Colder lows Monday and Tuesday
mornings and will be monitoring for the potential of a brief light
freeze, particularly in low-lying areas.

&&

.AVIATION...
(06Z TAFS)
Issued at 104 AM CDT Wed Mar 11 2026

Lingering showers with a few thunderstorms over the area east of a
Cross Plains to Roosevelt line will affect KBBD and KJCT with some
visibility and ceiling reductions until around 07Z. VFR conditions
are expected at all of our TAF sites late tonight through
Wednesday and into Wednesday night. Skies will become clear in the
early morning as a high cloud shield gradually shifts east of the
area. Light winds through the early morning hours will become west
with some increase in wind speeds around mid-morning. A cold
front will advance south across the area during the late morning
through late afternoon hours. Expect the frontal passage at KABI
by 18Z, KSJT shortly after 18Z, and our southernmost terminals
(KSOA and KJCT) 20Z-21Z. Gusty north winds will follow this
frontal passage and continue through the evening. Gusts are
expected to be near 34 knots at KABI, around 31 knots at KSJT and
KBBD, and 26-29 knots at KSOA and KJCT. Patchy post-frontal clouds
should shift south over the area in the afternoon and early
evening. Anticipate that this will be VFR-based (ceilings around
4000ft).

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     70  37  67  49 /   0   0   0   0
San Angelo  72  37  69  47 /   0   0   0   0
Junction    77  37  68  41 /   0   0   0   0
Brownwood   74  37  66  41 /  10   0   0   0
Sweetwater  69  38  69  51 /   0   0   0   0
Ozona       74  40  69  43 /   0   0   0   0
Brady       74  38  64  44 /  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....21
AVIATION...19

In the hours before

Special weather statement, Mar 10, 9:50 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service San Angelo TX
950 PM CDT Tue Mar 10 2026

TXZ073-154-155-168>170-110345-
Mason TX-Menard TX-Kimble TX-McCulloch TX-Concho TX-San Saba TX-
950 PM CDT Tue Mar 10 2026

...STRONG THUNDERSTORMS WILL IMPACT KIMBLE...MCCULLOCH...MENARD...
MASON...SOUTHEASTERN CONCHO AND SAN SABA COUNTIES THROUGH 1045 PM
CDT...

At 949 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms from southeastern Concho County to northwestern Kimble
County. These storms were moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brady, Junction, Mason, Menard, Richland Springs, Algerita, Melvin,
Loyal Valley, Sloan, Streeter, Hilda, Roosevelt, Camp San Saba,
Hedwigs Hill, Rochelle, London, South Llano River State Park, Art,
Brady Lake, and Yates Crossing.

This includes Interstate 10 between Mile Markers 436 and 464.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.

&&

LAT...LON 3041 10009 3076 10006 3123 9974 3146 9898
      3144 9896 3146 9895 3144 9893 3144 9887
      3141 9884 3141 9878 3137 9876 3143 9874
      3092 9876 3092 9896 3050 9897 3050 9930
      3043 9931
TIME...MOT...LOC 0249Z 245DEG 39KT 3066 9986

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

sn
Special weather statement, Mar 10, 10:43 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1043 PM CDT Tue Mar 10 2026

TXZ154-155-168>170-110445-
Mason TX-Menard TX-Kimble TX-McCulloch TX-San Saba TX-
1043 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT KIMBLE...EASTERN MCCULLOCH...
SOUTHEASTERN MENARD...MASON AND SAN SABA COUNTIES THROUGH 1145 PM
CDT...

At 1042 PM CDT, Doppler radar was tracking a line of strong
thunderstorms from northwestern San Saba County to southern Kimble
County. These storms were moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brady, San Saba, Junction, Mason, Richland Springs, Algerita,
Cherokee, Loyal Valley, Sloan, Streeter, Hilda, Segovia, Camp San
Saba, Hedwigs Hill, Rochelle, London, South Llano River State Park,
Art, Brady Lake, and Yates Crossing.

This includes Interstate 10 between Mile Markers 445 and 478.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3146 9914 3146 9894 3141 9878 3137 9876
      3143 9873 3134 9870 3137 9866 3131 9864
      3132 9859 3127 9863 3116 9850 3109 9853
      3111 9846 3106 9849 3093 9841 3092 9896
      3050 9897 3050 9930 3028 9930 3029 10011
TIME...MOT...LOC 0342Z 247DEG 40KT 3084 9913

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

sn

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:12 PM CDTSpecial Weather StatementSJTColeman33 min
Mar 10, 7:23 PM CDTSpecial Weather StatementSJTCrockett37 min
Mar 10, 7:52 PM CDTSpecial Weather StatementSJTBrown, McCulloch68 min
Mar 10, 9:50 PM CDTSpecial Weather StatementSJTKimble, McCulloch, Mason, Menard, San Saba55 min
Mar 10, 10:43 PM CDTSpecial Weather StatementSJTKimble, Mason, San Saba62 min

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.